MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA TC3 FEM RT SZ3; SIGMA REVISION IMPLANT : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA TC3 FEM RT SZ3; SIGMA REVISION IMPLANT : KNEE FEMORAL
Catalog Number 960088
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Revision of tc3 due to significant instability.Malpositioning of the implants contributed to this during the initial case.Initial surgery date unknown.
 
Event or Problem Description
Additional information received: please confirm what implants were mispositioned.¿ femoral component and tibial tray.Was instability related to polyethylene wear? no, due to the mispositioning of the implants.Was there any reported malposition of components that led to the instability? no were any components undersized on the primary surgery that led to the instability? no, all correct sizing.Was the femur or tibia excessively resected/joint line raised during the primary surgery that led to the instability? no, reported as okay.Was there a surgical delay because of this event? if yes, what is the duration of the delay? no.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: revision of tc3 due to significant instability.Malpositioning of the implants contributed to this during the initial case.The product was not returned to depuy synthes, however photos were provided for review.See attachment (revision 1 may.Jpg and revision 1 may 2.Jpg).The photo investigation revealed the pfc*sigma tc3 fem rt sz3 can be seen with what appears to be cement debris still attached to the inner surface, from the photo provided is not possible to properly identify if there is any interdigitation.It is worth noting that the middle inner rim (where the bolt and adaptor assemble with he femoral component) is damaged but due to the quality of the photograph is not possible to determine if it was caused by the extraction process or other device interaction.With information provided a potential cause cannot be established.However, consideration must be given to all other potential causes such as surgical process, patient variables and/or extraction procedure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the pfc*sigma tc3 fem rt sz3 would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device hm7737 and no non-conformances or manufacturing irregularities were identified.

Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key19261604
Report Number1818910-2024-10045
Device Sequence Number15082859
Product Code JWH
UDI-Device Identifier10603295232551
UDI-Public10603295232551
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number960088
Device Lot NumberHM7737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer05/13/2024
06/20/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date05/14/2024
06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT TRAY SLEEVE POR M/L 45MM.; MBT TRAY SLEEVE POR M/L 45MM.; PFC SIGMA FEM POST AUG SZ3 4MM.; SIGMA FEM ADAPTER 5 DEGREE.; SIGMA FEM ADAPTER NEUTRAL BOLT.; TC3 RP TIBIAL INSERT S3,17.5.; UNIVERSAL FEM SLV DIS POR 34MM.; UNIVERSAL STEM 75X12MM FLUTED.; UNIVERSAL STEM 75X12MM FLUTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown